# SDR HNAA2020091800256

- Difficulty date: September 18, 2020
- Submitted: September 18, 2020
- Operation: Air carrier
- Aircraft: N634AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 145150
- Aircraft time: 46,438 hours, 44,007 cycles
- Engine: Rroyce AE3007A1
- Engine time: 9,120 hours, 9,928 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Carbon Seal
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: K

## Discrepancy

THIS WAS THE FIRST OF 2 CABIN ODOR EVENTS ASSOCIATED WITH THIS AIRCRAFT/ENGINE.  INITIAL TROUBLESHOOTING (INCLUDING BORESCOPE OF THE COMPRESSOR) DID NOT FIND ANY FAULTS RELATED TO THE ENGINE AND THE AIRCRAFT WAS RETURNED TO SERVICE.  DURING FURTHER TROUBLESHOOTING, A BORESCOPE OF THE NUMBER 1 ENGINE CAE312796 IDENTIFIED OIL STAINING ON THE IPC BLADES AND FLOW PATH EXTENSION.  THE ENGINE WAS SUBSEQUENTLY REMOVED AND SENT TO SAA FOR INVESTIGATION.  STRIP OF THE ENGINE REVEALED THAT THERE WAS AN OIL LEAK PAST THE NR 4 CARBON SEAL (WHICH WAS POST SB72-405 IMPROVED TEMPERATURE CAPABILITY CARBON SEAL).  NOTE: THE SECOND EVENT IS DETAILED IN MAXIMO EVENT 3635823952.  IT WAS DEEMED NON-BASIC SINCE THE OIL STAINING WAS NOT DISCOVERED AFTER THE FIRST EVENT.
